Ask a doctor

Hyaluronic Acid Injection, Major Swelling, What Are My Options?

Please help, I received a hyaluronic acid injection a few days ago, there has been considerable swelling, pain, and blood under my skin. my eyes also seem to be infected. i have gone to a few hospitals and the doctors say there is nothing they can do for me. I received this treatment in china and i am not sure if they gave me real hyaluronic acid. what are my options right now. i am very concerned. thank you

Doctor Answers (5)

Hyaluronic Acid Injection, Major Swelling, What Are My Options?

+1

Midea, I suggest you see a certified injector for an in person evaluation. If it was indeed a HA filler, this could be dissolved with hyaluronidase, keep in mind swelling is common for the first 2-3 weeks


Los Angeles Plastic Surgeon
5.0 out of 5 stars 194 reviews

Filler reactions

+1

Dear Midea,

  • Please see an injector in your area to evaluate you
  • If it was an HA product, it can be dissolved

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Problems after ?HA filler

+1

Midea, I would go see a doctor that does this in you home area. Hopefully they will realize that you will ot have this done again when away from home and they will give you an opportunity to earn their trust. If you just have bruising then it might resolve with warm compresses. If you think that you have infection you need someone to see you right away. However, I have not seen this happen. Swelling, if injection under the eyes, is common even for a couple of weeks so that might need time. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Treated with hyaluronic acid injections, major swelling

+1

Note that with hyaluronic acid injections it is common to have some swelling or light pain after the injections, so what you are describing in that effect isn't totally abnormal or worrisome. I don't know what you mean by your eyes are infected...were you injected below the eyes? What issues are you having? Aside from asking what you received and getting some kind of verification (hard to do with a product injected overseas), you could get hyaluronidase injections to take out the HA product. But that's only going to work if you were in fact injected with hyaluronidase.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Hyaluronic Acid Reversal

+1

Hi Midea.  I am guessing that MDs here do not know what to do because they are not sure what was injected.  If the product you received was in fact a hyaluronic acid based filler, then it should be reversible with Vitrase or hyaluronidase.  We have done this reversal often and it works very quickly to dissolve the HA product (usually Restylane or Juvederrm).  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.